Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 56, NWS JSJ

July 19, 2006

NWS JSJ issued this flash flood warning at Jul 19, 2006, 6:05 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2006, 6:05 PM CDT (23:05 UTC)
Expired
Jul 20, 2006, 2:00 PM CDT
In force
20 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 192308
FFWSJU
PRC003-005-200300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
705 PM AST WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     AGUADILLA
     AGUADA

* UNTIL 1100 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...

* AT 702 PM AST...A RIVER LEVEL SENSOR AT MARGARITA DAM ALONG THE 
CULEBRINAS RIVER INDICATED THAT THE WATER LEVELS WERE APPROACHING 
FLOOD STAGE AND STILL INCREASING FROM A SHOWERS OVER THE WARNED AREA 
EARLIER THIS EVENING. EXPECT THE CULEBRINAS AT MARGARITA DAM TO 
CREST JUST ABOVE FLOOD STAGE IN THE NEXT HOUR BEFORE SLOWLY FALLING 
BACK BELOW FLOOD STAGE LATE IN THE EVENING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  CENTRAL AGUADILLA AND NORTH CENTRAL AGUADA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1840 6722 1837 6716 1841 6714 1842 6719

$$

SR
1 follow-up statement
000 
WGCA72 TJSJ 200254
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 PM AST WED JUL 19 2006

PRC003-005-200300-
AGUADILLA-AGUADA-
1050 PM AST WED JUL 19 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITIES...

IN PUERTO RICO
     AGUADILLA AND AGUADA

AT 1045 PM AST...THE USGS RIVER GAGE AT THE MARGARITA DAM INDICATED 
THAT WHILE THE CULEBRINAS RIVER REMAINS HIGH...WATER LEVELS ARE 
BEGINNING TO FALL AND ARE NOW BELOW FLOOD STAGE. WHILE WATER LEVELS 
ARE EXPECTED TO REMAIN HIGH FOR THE NEXT SEVERAL HOURS...NO 
ADDITIONAL RAINFALL OR FLOODING IS EXPECTED ACROSS THIS AREA 
TONIGHT. FOR THIS REASON...THE FLASH FLOOD WARNING HAS BEEN CANCELLED

LAT...LON 1840 6722 1837 6716 1841 6714 1842 6719

$$

SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:04 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 19, 3:04 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
404 PM AST WED JUL 19 2006

.DISCUSSION...EARLY THIS AFTERNOON SHOWERS AND THUNDERSTORMS
DEVELOPED OVER THE MUNICIPALITIES OF BARCELONETA AND
MANATI...PRODUCING VERY STRONG GUSTY WINDS....HAIL AND HEAVY
DOWNPOUR. ALSO ANOTHER AREA OF STRONG THUNDERSTORMS DEVELOPED
OVER THE NORTHWEST SECTION OF PUERTO RICO. ALL THIS WEATHER IS
ASSOCIATED TO AN UPPER LEVEL TROUGH WEST NORTHWEST OF THE LOCAL
ISLANDS THAT INTERACTED WITH LINGERING MOISTURE LEFT BEHIND FROM
AN EXITING TROPICAL WAVE.

&&

.SYNOPSIS...A 1021 MB HIGH WAS CENTERED OVER THE CENTRAL ATLANTIC
ALONG ABOUT 30 NORTH THIS AFTERNOON. LOW PRESSURE LOCATED AT
AROUND 700 MILES NORTH PUERTO RICO DOMINATES THE LOCAL REGION
INCREASING THE SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA. THIS
PATTERN WILL MAINTAIN A GENTLE TO MODERATE TRADE WIND FLOW ACROSS
THE REGIONAL WATERS THROUGH SATURDAY.

&&

.MARINE...MID TO UPPER LEVEL CONDITIONS WILL CONTINUE TO BE
FAVORABLE FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
LOCAL WATERS. ALSO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERTORMS THAT ARE AFFECTING THE ISLAND OF PUERTO RICO WILL MOVE
NORTH OVER WATER AND PRODUCE DANGEROUS CONDITIONS NEAR THE
STRONGEST THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  88  78 /  50  40  20   0
STT  86  77  85  77 /  60  50  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST WED JUL 19 2006

PRZ001>013-AMZ710>750-201000-
600 AM AST WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AN UPPER LEVEL TROUGH WEST NORTHWEST OF THE
LOCAL ISLANDS WILL CONTINUE TO CREATE UNSTABLE CONDITIONS ACROSS THE
LOCAL AREA. THIS FEATURE... COMBINED WITH AMPLE MOISTURE LEFT IN THE
WAKE OF A TROPICAL WAVE WHICH PASSED THE LOCAL AREA YESTERDAY TO
ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. A FLASH FLOOD WATCH
IS IN EFFECT UNTIL NOON TODAY. FOR THIS AFTERNOON...MOISTURE WILL
CONTINUE TO LINGER ACROSS THE LOCAL AREA..AND HELP FOR DIURNAL
SHOWERS TO FORM....ESPECIALLY ACROSS PARTS OF NORTH CENTRAL AND
NORTHWEST PUERTO RICO. AREAS OF URBAN AND SMALL STREAM FLOODING WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...DRIER CONDITIONS WILL PREVAIL STARTING ON
THURSDAY...WITH NO OTHER HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED.

VIZ001-002-AMZ710>730-201000-
600 AM AST WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT....MOISTURE FROM A TROPICAL WAVE WHICH PASSED THE
AREA YESTERDAY WILL CONTINUE TO LINGER DURING THE MORNING AND
AFTERNOON HOURS TODAY... AND ENHANCE SHOWER ACTIVITY ACROSS PARTS OF
THE LOCAL ISLANDS. MOISTURE WILL START TO DECREASE DURING THE EARLY
EVENING HOURS...AND SHOWER ACTIVITY WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...DRIER CONDITIONS WILL PREVAIL STARTING ON
THURSDAY...WITH NO OTHER HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Special weather statement, Jul 19, 2:31 PM CDT, 3 hours 34 minutes before
PRC013-017-091-145-192030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
331 PM AST WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 430 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     MANATI...BARCELONETA...ARECIBO AND VEGA BAJA

AT 325 PM THE DOPPLER RADAR REPORTED A STRONG THUNDERSTORM WITH
FREQUENT LIGHTING OVER THE MUNICIPALITIES OF MOCA AND AGUADA MOVING
NORTHWEST SLOWLY. SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE HEAVIER SHOWERS. AS THE THUNDERSTORM MOVE OFF SHORE NEAR
THE COASTAL WATERS OF AQUADILLA AND AGUADA THESE THUNDERSTORM MAY
PRODUCE A WATERSPOUT TO TWO.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 19, 2:52 PM CDT, 3 hours 13 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
331 PM AST MIERCOLES 19 DE JULIO DE 2006

PRC003-005-099-192030-
331 PM AST MIERCOLES 19 DE JULIO DE 2006

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 430 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO

AGUADA...AGUADILLA Y MOCA

A LAS 325 PM EL RADAR DOPPLER DETECTO UNA FUERTE TRONADA CON
RELAMPAGOS FRECUENTES SOBRE LOS MUNICIPIOS DE MOCA Y AGUADA
MOVIENDOSE LENTAMENTE AL NOROESTE. GRANIZO PEQUENO Y FUERTES VIENTOS
EN RAFAGAS SON POSIBLES CON LOS AGUACEROS MAS FUERTES. A MEDIDA QUE
LAS TRONADAS SE MUEVEN FUERA DE LA COSTAS DE AGUADILLA Y AGUADA
ESTAS TRONADAS PUEDEN PRODUCIR UNA TROMBA MARINA O DOS.

SE ESTAN REPORTANDO RELAMPAGOS PELIGROSOS CON ESTA TRONADA. SI SE
ENCUENTRA AFUERA...MANTENGASE LEJOS DE OBJETOS AISLADOS COMO
ARBOLES. MUEVASE DENTRO DE SU CASA SI ES POSIBLE. CUANDO ESTE
ADENTRO...MATENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE
UTILIZAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. INTENTE
DESCONECTAR LOS ENSERES ELECTRICOS QUE NO SON NECESARIOS ANTES QUE
LA TRONADA SE ACERQUE.
Special weather statement, Jul 19, 2:53 PM CDT, 3 hours 12 minutes before
PRC003-005-011-071-099-192030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
353 PM AST WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 430 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     ISABELA...MOCA...ANASCO...AGUADILLA AND AGUADA

AT 325 PM THE DOPPLER RADAR REPORTED A STRONG THUNDERSTORM WITH
FREQUENT LIGHTING OVER THE MUNICIPALITIES OF MOCA AND AGUADA MOVING
NORTHWEST SLOWLY. SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE HEAVIER SHOWERS. AS THE THUNDERSTORM MOVE OFF SHORE NEAR
THE COASTAL WATERS OF AQUADILLA AND AGUADA THESE THUNDERSTORM MAY
PRODUCE A WATERSPOUT TO TWO.
Special weather statement, Jul 19, 2:59 PM CDT, 3 hours 6 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
353 PM AST MIERCOLES 19 DE JULIO DE 2006

PRC003-005-011-071-099-192030-
353 PM AST MIERCOLES 19 DE JULIO DE 2006

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 430 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO

    ISABELA...MOCA...ANASCO...AGUADILLA Y AGUADA.

A LAS 325 PM EL RADAR DOPPLER DETECTO UNA FUERTE TRONADA CON
RAYOS FRECUENTES SOBRE LOS MUNICIPIOS DE MOCA Y AGUADA
MOVIENDOSE LENTAMENTE AL NOROESTE. GRANIZO PEQUENO Y FUERTES VIENTOS
EN RAFAGAS SON POSIBLES CON LOS AGUACEROS MAS FUERTES. A MEDIDA QUE
LAS TRONADAS SE MUEVEN FUERA DE LA COSTAS DE AGUADILLA Y AGUADA
ESTAS TRONADAS PUEDEN PRODUCIR UNA TROMBA MARINA O DOS.
Local storm report, Jul 19, 3:56 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
456 PM AST WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     MANATI                  18.43N 66.48W
07/19/2006                   MANATI             PR   LAW ENFORCEMENT

            *** 2 INJ *** A SIGN BLEW OVER AT A WALMART ON HIGHWAY 2
            INJURING SEVERAL PEOPLE.

&&

WSNELL
Local storm report, Jul 19, 3:58 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             MANATI                  26.56N 80.04W
07/19/2006  E0.25 INCH       PALM BEACH         FL   LAW ENFORCEMENT

            PEA-SIZED HAIL FELL IN MANATI.

&&

WSNELL

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.